Alert archive / Texas / Wind Chill Advisories in 2014
Wind Chill Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Feb 11, 2014, 1:10 PM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 12, 2014, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 1:10 PM CST (19:10 UTC)
- In effect from
- Feb 12, 2014, 12:00 AM CST
- Expired
- Feb 12, 2014, 6:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 395 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS44 KBRO 111910 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 110 PM CST TUE FEB 11 2014 ...FEELS LIKE TEMPERATURES WILL LOWER TONIGHT... .AS HIGH PRESSURE AND COLDER AIR SPREAD ACROSS DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE VALLEY...TEMPERATURES WILL DIP INTO THE 30S TONIGHT. AT THE SAME TIME...NORTH NORTHWEST WINDS ALONG THE COAST WILL REMAIN MODERATE...AND STRONG ENOUGH TO LOWER THE FEELS LIKE TEMPERATURES INTO WIND CHILL ADVISORY TERRITORY FOR SEVERAL HOURS. TXZ251-254>257-120330- /O.NEW.KBRO.WC.Y.0007.140212T0600Z-140212T1200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 110 PM CST TUE FEB 11 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY. * WIND CHILL VALUES...25 TO 30 DEGREES. * TIMING...MIDNIGHT OR 12 AM TO 6 AM WEDNESDAY. * IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
2 follow-up statements
126 WWUS44 KBRO 120309 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 909 PM CST TUE FEB 11 2014 ...FEELS LIKE TEMPERATURES WILL LOWER TONIGHT... .AS HIGH PRESSURE AND COLDER AIR SPREAD ACROSS DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE VALLEY...TEMPERATURES WILL DIP INTO THE 30S TONIGHT. AT THE SAME TIME...NORTH NORTHWEST WINDS ALONG THE COAST WILL REMAIN MODERATE...AND STRONG ENOUGH TO LOWER THE FEELS LIKE TEMPERATURES INTO WIND CHILL ADVISORY TERRITORY FOR SEVERAL HOURS. TXZ251-254>257-121200- /O.CON.KBRO.WC.Y.0007.140212T0600Z-140212T1200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 909 PM CST TUE FEB 11 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WIND CHILL VALUES...25 TO 30 DEGREES. * TIMING...MIDNIGHT TONIGHT TO 6 AM WEDNESDAY. * IMPACT...SOME DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS AND CROPS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR GREATER. && $$
806 WWUS44 KBRO 121222 WSWBRO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 622 AM CST WED FEB 12 2014 ...WINDS DECREASING WITH SUNRISE AROUND THE CORNER... .FEELS LIKE TEMPERATURES REMAIN GENERALLY JUST ABOVE WIND CHILL ADVISORY CRITERIA WITH LIGHT WINDS AND CLEARING SKIES FROM WEST TO EAST AS SUNRISE NEARS. TXZ251-254>257-121330- /O.EXP.KBRO.WC.Y.0007.000000T0000Z-140212T1200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 622 AM CST WED FEB 12 2014 ...WIND CHILL ADVISORY HAS EXPIRED... FEELS LIKE TEMPERATURES HAVE BOTTOMED OUT JUST ABOVE CRITERIA FOR MOST AREAS AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:28 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 11, 11:28 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1128 AM CST TUE FEB 11 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...MODERATE LOW LEVEL NORTH NORTHWEST WINDS ARE BRINGING
COLDER AIR UNDER OVER RUNNING SOUTH WINDS ALOFT...UNDER CAPPING
SOUTHWEST FLOW FARTHER ALOFT. LITTLE IMMEDIATE CHANGE TO THE IFR
CEILINGS NOW IN PLACE ACROSS THE LOWER RGV. MID LEVEL TROUGH AXIS
WILL SWING OVERHEAD TONIGHT...RESULTING IN A DRIER NORTHWEST FLOW
ALOFT...WHILE MODERATING HIGH PRESSURE AT THE SURFACE WARMS. THE
RESULT WILL BE LIFTING DECKS AFTER MIDNIGHT...WITH VFR RETURNING
AFTER DAWN WEDNESDAY. MODERATE NORTH NORTHWEST SURFACE WINDS WILL
PERSIST.
&&
.PREV DISCUSSION... /ISSUED 524 AM CST TUE FEB 11 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...OVC CIGS AT 400 TO 500FT CONTINUE TO OVERSPREAD THE
REGION...AND WILL DOMINATE INTO LATE TONIGHT. -DZ AND BR VARYING
ACROSS THE AREA...DRIFTING NORTHWARD NOTED ON RADAR. DZ WILL
CONTINUE AND INCREASE LATE THIS AFTERNOON BEFORE TAPERING OFF JUST
BEFORE SUNRISE. NORTH WINDS AT THE SFC SWITCH ABRUPTLY AT 4000
FEET TO SOUTHERLY AT 20 TO 25 KTS AND WILL CONTINUE INTO THE
AFTERNOON.
PREV DISCUSSION... /ISSUED 351 AM CST TUE FEB 11 2014/
SHORT TERM /TODAY THROUGH WEDNESDAY/...TEMPERATURES CONTINUE TO
PLUNGE THIS MORNING AS THE COLD AIR POURS IN BEHIND THE FRONT.
SCATTERED -DZ CONTINUES TO DRIFT NORTHWARD ACROSS THE VALLEY THIS
MORNING. DENSE CLOUD COVER HAS ALSO BUILT IN...WHICH WILL KEEP THE
DENSE COLD AIR IN PLACE AND BRING MINIMAL TEMPERATURE CHANGE THROUGH
THE AFTERNOON. ALL LOCATIONS ARE ALREADY AT THEIR HIGHS FOR THE
DAY...WITH TEMPERATURES FALLING FURTHER INTO THE LOWER 40S AND UPPER
30S BY NOON. LIGHT RAIN AND DRIZZLE WILL BECOME MORE PROMINENT THIS
AFTERNOON AS THE MID LEVEL TROUGH CURRENTLY OVER SOUTHERN AZ SWEEPS
THROUGH TEXAS. SW WINDS ALOFT AHEAD OF THE TROUGH WILL HELP TO
ENHANCE THE ISENTROPIC LIFT AND WILL ALSO STRENGTHEN THE COASTAL
TROUGH LAGGING BEHIND THE FRONT OFFSHORE. AS THE MID LEVEL TROUGH
MOVES EAST OF THE REGION TONIGHT...IT WILL PICK UP THE COASTAL
TROUGH AND PUSH IT EASTWARD. THE COASTAL TROUGH WILL PULL THE CORE
OF THE TRAILING SFC HIGH INTO SOUTH TEXAS...BRINGING ANOTHER COLD
NIGHT TO THE VALLEY. DENSE CLOUD COVER WILL BRING A MINIMAL DIURNAL
SWING OVERNIGHT...WITH LOWS ONLY FALLING INTO THE MID TO UPPER 30S.
NW FLOW ALOFT BEHIND THE TROUGH WILL HELP DRAW MUCH DRIER AIR INTO
THE REGION...ALLOWING SOME CLOUD BREAKS ON WEDNESDAY. MODELS ARE
CONSISTENT IN KEEPING HIGHS ONLY IN THE UPPER 50S LATE
WEDNESDAY...MAINLY OUT WEST WHERE THE BETTER CLOUD BREAK
OPPORTUNITIES LIE.
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...500MB TROUGH ACROSS
THE SOUTHEAST UNITED STATES WEDNESDAY WILL BROADEN ACROSS THE
EASTERN HALF OF THE COUNTRY THURSDAY. AN ONSHORE FLOW WILL RETURN
THURSDAY INTO THURS NIGHT AS HIGH PRESSURE ACROSS THE TEXAS COAST
MOVES EASTWARD. WITH A TROUGH MOVING ACROSS THE NORTHEAST U.S.
FRIDAY INTO SATURDAY...LOW PRESSURE ACROSS THE GREAT LAKES WILL
MOVE EASTWARD ALLOWING HIGH PRESSURE TO BUILD INTO THE EASTERN
UNITED STATES. SOUTHERLY WINDS ACROSS SOUTH TEXAS FRIDAY WILL
BRIEFLY BACK TO THE EAST SATURDAY BEFORE VEERING TO THE SOUTH
SUNDAY AS A NEARLY ZONAL FLOW DEVELOPS ACROSS THE SOUTHERN UNITED
STATES. WARMING TREND WILL CONTINUE THROUGH THE REST OF THE
FORECAST PERIOD BEFORE A 500MB TROUGH DEVELOPS ACROSS CENTRAL
UNITED STATES MONDAY.
MARINE...
TODAY THROUGH WEDNESDAY...INITIAL COLD FRONT SURGE HAS
BROUGHT WINDS ABOVE 20 KNOTS ACROSS THE MARINE AREAS...WITH SEAS
APPROACHING 7 FEET OFFSHORE. SMALL CRAFT ADVISORIES ARE IN EFFECT
FOR ALL MARINE ZONES INTO THE DAY WEDNESDAY. NORTH WINDS WILL
INCREASE FURTHER THROUGH THE DAY AS A MIDLEVEL DISTURBANCE HELPS TO
STRENGTHEN THE SFC COASTAL TROUGHING. WINDS WILL BE IN THE UPPER 20
KNOTS...WITH A FEW GUSTS ABOVE 30 KNOTS AT TIMES TONIGHT. LIGHT RAIN
AND DRIZZLE WILL CONTINUE THROUGH THE NIGHTTIME HOURS.
WEDNESDAY NIGHT THROUGH SATURDAY...LIGHT TO MODERATE NORTH WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS WED NIGHT BEFORE VEERING
TO THE EAST THURSDAY AND TO THE SOUTH THURS NIGHT AS THE SURFACE
RIDGE ACROSS THE TEXAS COAST MOVES EASTWARD. LIGHT TO MODERATE
SOUTH TO SOUTHEAST WINDS SHOULD PREVAIL ACROSS THE WESTERN GULF
OF MEXICO FRIDAY INTO SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE
EASTERN UNITED STATES.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ130-132-135-
150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
54/68Hazardous weather outlook, Feb 11, 6:05 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 605 AM CST TUE FEB 11 2014 TXZ248>257-121200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 605 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE AN ELEVATED RISK FOR RIP CURRENTS AT AREA BEACHES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-121200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 605 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA AND THE GULF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE LAGUNA THROUGH EARLY WEDNESDAY AND FOR THE GULF WATERS THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.